MAUDE Adverse Event Report: CONTEGO MEDICAL NEUROGUARD IEP SYSTEM; CAROTID STENT SYSTEM

CONTEGO MEDICAL NEUROGUARD IEP SYSTEM; CAROTID STENT SYSTEM
Model Number NG-0640-140-2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was scheduled for carotid artery revascularization with carotid stenting.The target internal carotid artery was described as an asymptomatic high-grade stenosis in the proximal right internal carotid artery.Following pre-dilation of the lesion in the right carotid, the patient became symptomatic with aphasia and right hemispheric symptoms.(this is prior to the use of the contego neuroguard device).The physician then continued the procedure and inserted the neuroguard iep system.The physician noted there were no issues with the neuroguard system.The neuroguard stent was deployed and then post-dilated with the integrated angioplasty balloon.Following post-dilation, the neuroguard stent delivery system was removed.Following removal of the neuroguard system, the physician re-evaluated the patient who still had neurological symptoms.The stroke team was called and promptly came to cath lab.Tnk was administered.The patient was taken emergently to ct.Ct revealed no evidence of bleeding or stroke, and no filling defect.Neurointerventional radiology was consulted/read the ct, who determined based on the results of the ct scan, no intervention was required.There was no improvement after tnk.The patient was admitted to the neuro icu.The patient spent 36 hours in neuro icu and was then transferred to the floor.The physician indicated the patient's neurological symptoms did not improve nor worsen during the neuro icu admission.On sunday, (assumed to be (b)(6) 2025, the first sunday post procedure), the physician noticed that the patient had new left leg weakness.The stroke team was called again.A ct was performed, which now demonstrated a large right hemispheric stroke.A cta was performed which showed occlusion due to possible thrombosis of the stent in the r ica.Neuro ir was immediately consulted, and no intervention was performed due to the size of the stroke and the high risk of a reperfusion bleed.P2y12 testing was completed indicating the patient was a plavix non-responder.The patient was switched from aspirin and plavix to brilinta and aspirin.The patient was discharged to rehab with left-sided weakness.The date of discharge to rehab is not known.
 
Additional Manufacturer Narrative
This mdr is being filed as a conservative measure.There is no malfunction reported on the contego neuroguard device.The investigation shows that the patient had causal pre-existing conditions.Specifically, the stroke / vaso-spasms symptoms started prior to the use of the contego neuroguard device.The reported thrombosis is known to be associated with lack of adequate dapt.

Brand Name
NEUROGUARD IEP SYSTEM
Common Device Name
CAROTID STENT SYSTEM
Manufacturer (Section D)
CONTEGO MEDICAL
3801 lake boone trail
suite 100
raleigh NC 27607
Manufacturer (Section G)
JAMES CLOSSICK
3801 lake boone trail,
suite 100
raleigh NC 27607
Manufacturer Contact
jim clossick
3056071708
MDR Report Key22205289
Report Number3011471056-2025-00034
Device Sequence Number8158620
Product Code NIM
UDI-Device Identifier00851616007590
UDI-Public00851616007590
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P240009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNG-0640-140-2
Device Catalogue NumberNG-0640-140-2
Device Lot NumberZ2460746C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN.; P2Y12 TEST RESULT 209 PLAVIX NON-RESPONDER.; PLAVIX.
Outcome Attributed to Adverse Event Hospitalization; Congenital Anomaly;
Patient SexMale